Alert archive / Tennessee / Tornado Warnings in 2008

Tornado Warning 57, NWS Nashville, TN

May 10, 2008Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this tornado warning at May 10, 2008, 11:31 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2008, 11:31 PM CDT (04:31 UTC)
Expired
May 11, 2008, 12:15 AM CDT
In force
44 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Lawrence County, TN, Wayne County, TN

The radar

The Northeast Alabama radar (KHTX), 121 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 7:08 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOHX 110431
TOROHX
TNC099-181-110515-
/O.NEW.KOHX.TO.W.0057.080511T0431Z-080511T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1131 PM CDT SAT MAY 10 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN LAWRENCE COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF LAWRENCEBURG...
  SOUTHEASTERN WAYNE COUNTY IN TENNESSEE...

* UNTIL 1215 AM CDT

* AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES
  SOUTHWEST OF LORETTO...OR 8 MILES NORTH OF UNDERWOOD-PETERSVILLE...
  MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  LORETTO BY 1155 PM CDT...
  6 MILES SOUTHEAST OF LAWRENCEBURG BY 1215 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
CENTRAL TENNESSEE.

LAT...LON 3509 8782 3534 8725 3522 8720 3521 8722
      3514 8720 3513 8722 3511 8720 3502 8722
      3499 8732 3500 8778
TIME...MOT...LOC 0431Z 241DEG 30KT 3500 8766

$$

BOYD
2 follow-up statements
000 
WWUS54 KOHX 110449
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1148 PM CDT SAT MAY 10 2008

TNC181-110458-
/O.CAN.KOHX.TO.W.0057.000000T0000Z-080511T0515Z/
WAYNE TN-
1148 PM CDT SAT MAY 10 2008

...THE TORNADO WARNING FOR SOUTHEASTERN WAYNE COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
CENTRAL TENNESSEE.

LAT...LON 3500 8756 3517 8758 3534 8725 3522 8720
      3521 8722 3514 8720 3513 8722 3511 8720
      3502 8722 3499 8732
TIME...MOT...LOC 0448Z 241DEG 30KT 3507 8751

$$

TNC099-110515-
/O.CON.KOHX.TO.W.0057.000000T0000Z-080511T0515Z/
LAWRENCE TN-
1148 PM CDT SAT MAY 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR SOUTHERN
LAWRENCE COUNTY...

AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ST. JOSEPH...OR 16
MILES NORTHEAST OF UNDERWOOD-PETERSVILLE...MOVING NORTHEAST AT 34
MPH.

THE TORNADO WILL BE NEAR...
  LORETTO BY 1155 PM CDT...
  6 MILES SOUTHEAST OF LAWRENCEBURG BY 1215 AM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
CENTRAL TENNESSEE.

LAT...LON 3500 8756 3517 8758 3534 8725 3522 8720
      3521 8722 3514 8720 3513 8722 3511 8720
      3502 8722 3499 8732
TIME...MOT...LOC 0448Z 241DEG 30KT 3507 8751

$$

BOYD
000 
WWUS54 KOHX 110511
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 AM CDT SUN MAY 11 2008

TNC099-110520-
/O.EXP.KOHX.TO.W.0057.000000T0000Z-080511T0515Z/
LAWRENCE TN-
1210 AM CDT SUN MAY 11 2008

...THE TORNADO WARNING FOR SOUTHERN LAWRENCE COUNTY WILL EXPIRE AT
1215 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
CENTRAL TENNESSEE.

LAT...LON 3500 8756 3517 8758 3534 8725 3522 8720
      3521 8722 3514 8720 3513 8722 3511 8720
      3502 8722 3499 8732
TIME...MOT...LOC 0510Z 241DEG 30KT 3514 8719

$$
BOYD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 10, 8:55 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 10, 8:55 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
855 PM CDT SAT MAY 10 2008

.UPDATE...
SUPERCELLS NEAR MEM AND LIT MOVING E OR ESE AND MAINTAINING
STRENGTH/SLIGHTLY WEAKENING. OTHER CELLS TO N SHWOING SIGNS OF
WEAKENING AS MOVING INTO LESS FAVORABLE ENVIRONMENT. CELL JUST TO
OUR SW WAS WARNED ON AND MAY HAVE SOME LARGE HAIL...PROBABLY ALONG
WARM FRONT. ELSEWHERE...NOT MUCH HAPPENING ALONG WARM FRONT OVER
N AL ATTM. TOR WATCH CONTINUES FOR S COUNTIES TIL 07Z.

DONT EXPECT TOO MUCH SEVERE WEATHER UNTIL FRONT/TROF MOVES ACROSS
NEAR OR AFTER 06Z. WILL LEAVE ZONES AS IS FOR NOW.
&&

.PREV DISCUSSION... /ISSUED 340 PM CDT SAT MAY 10 2008/

DISCUSSION...LATE THIS AFTERNOON THUNDERSTORMS WERE ONGOING FROM
N CENTRAL AR...N INTO CENTRAL MO AND MOVING THIS WAY. A LARGER
AREA OF SHOWERS WAS ALSO OCCURRING FROM ABOUT THE MS RIVER...W AND
NW FROM THERE.

A SURFACE LOW WAS CENTERED ON KS-OK BORDER AREA THIS AFTERNOON
AND IS FORECAST TO DEEPEN OVERNIGHT AS IT MOVES ENE INTO W
CENTRAL IL BY DAYBREAK. ASSOCIATED UPPER LEVEL TROUGH OVER THE
CENTRAL PLAINS IS FORECAST TO INTENSIFY AND CLOSE OFF OVERNIGHT...
AS IT MOVES EWD TO CENTRAL IL BY DAYBREAK.

AS A RESULT...WIND FIELDS ARE EXPECTED TO INCREASED MARKEDLY
THROUGH THE NIGHT IN THE MID AND MAINLY THE UPPER LEVELS. WITH A
STRONG VEERING WIND PROFILE DEVELOPING ACROSS THE AREA LATER
TONIGHT...AMPLE INSTABILITY AND INCREASING MOISTURE...THE STAGE
WILL BE SET FOR A ROUND OF SEVERE WEATHER AND PERHAPS EVEN A FEW
TORNADOES ESPECIALLY OVER THE W HALF OF THE AREA.

AS A WHOLE...THE MODELS DEVELOP THE MOST INSTABILITY LATE AFTERNOON
INTO EARLY THIS EVENING PRIMARILY W OF OUR AREA. AS TIME CONTINUES
OVERNIGHT...A NARROWING OF THE STABILITY AXIS IS FORECAST...AS
THE COLD FRONT APPROACHES AND THEN MOVES RAPIDLY E ACROSS MOST OF
MIDDLE TN BY DAYBREAK. SO THE HIGHEST CHANCES FOR SEVERE WEATHER
WILL BE MORE OUR THE W HALF OF OUR COUNTY WARNING AREA TONIGHT.

THE LINE OF STORMS WILL PROBABLY ACCELERATE ITS E MOVEMENT THROUGH
THE NIGHT IN RESPONSE TO INCREASING MID AND UPPER LEVEL FLOW THAT
BECOMES WLY WITH TIME.

THE SEVERE WEATHER THREAT SHOULD BE OVER WITH FOR W AND CENTRAL
PARTS OF MIDDLE TN BEFORE DAYBREAK...BUT WILL LIKELY CONTINUE FOR A
COUPLE OF HOURS AFTER DAYBREAK IN AND NEAR THE CUMBERLAND PLATEAU
AREAS. BUT THIS WILL DEPEND ON THE SPEED OF MOVEMENT OF THE COLD
FRONT.

AFTER THAT...SOME WRAP AROUND MOISTURE IS EXPECTED ON SUN WITH A
CHANCE OF SHOWERS. THEN THINGS BEGIN DRYING OUT FROM W TO E ACROSS
THE AREA LATER IN THE DAY ON SUN AND SUN NIGHT...WITH A CHANCE OF
SHOWERS EARLY SUN NIGHT IN THE E SECTIONS.

HIGH PRESSURE WILL TAKE OVER ON MON AND CONTINUE THROUGH THE DAYTIME
TUE. ANOTHER COLD FRONT IS FORECAST TO MOVE TO NEAR THE MS RIVER
LATE TUE NIGHT AND THEN MOVE SLOWLY E AND EITHER STALL SOMEWHERE
OVER THE MID STATE AREA OR DISSIPATE PERHAPS JUST S OF THE MID STATE.
MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL GIVE US THE NEXT
CHANCE OF PRECIPITATION TUE NIGHT THROUGH WED AND WED NIGHT.

SOME DISAGREEMENT BETWEEN THE GFS AND ECMWF MODELS ESPECIALLY THU
THROUGH FRI. GFS MODEL PREDICTS A WEAK LOW PRESSURE SYSTEM TO OUR
S ON THU ASSOCIATED WITH THE REMAINS OF THE COLD FRONT...AND MOVES
THIS LOW NE AND DEVELOPS IT FURTHER. THE ECMWF MODEL DOES FORECAST
A LOW...BUT IT IS FURTHER S AND BEGINS DEVELOPING IT WITH TIME...BUT
MUCH FURTHER TO OUR SE AND E.

WILL DOWNPLAY PRECIP CHANCES A TAD FOR WED NIGHT FROM PREVIOUS
FORECAST AND GO WITH A CHANCE OF SHOWERS AND PERHAPS A FEW
THUNDERSTORMS...AND CONTINUE THIS THROUGH THU NIGHT AS WELL.

THE DISAGREEMENT BETWEEN THE MODELS CONTINUES INTO FRI NIGHT...THEN
HIGH PRESSURE IS EXPECTED ACROSS THE AREA ON SAT...WITH A DRY DAY
FORECAST.

MADE A FEW ADJUSTMENTS TO MAV MOS TEMPS WHERE NEEDED.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/MAG
Hazardous weather outlook, May 10, 5:37 AM CDT, 17 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
537 AM CDT SAT MAY 10 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-111045-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
537 AM CDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A SIGNIFICANT OUTBREAK OF SEVERE WEATHER IS POSSIBLE ACROSS MIDDLE
TENNESSEE TONIGHT...INCLUDING THE POSSIBILITY FOR ISOLATED TORNADOES.
FAMILIES SHOULD REVIEW THEIR STORM SAFETY PLANS NOW...AND KNOW WHERE
TO GO IF A TORNADO APPROACHES...OR A WARNING IS ISSUED.

A WARM FRONT WILL LIFT NORTHWARD ACROSS WESTERN MIDDLE TENNESSEE LATE
TODAY...WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLY DEVELOPING
WEST OF THE TENNESSEE RIVER.

THE WARM FRONT WILL LIFT ACROSS MOST OF WESTERN AND SOUTHERN PARTS
OF THE MID STATE BY MIDNIGHT...AND ACROSS EASTERN AREAS BY EARLY
SUNDAY MORNING. A STRONG COLD FRONT WILL THEN SWEEP IN FROM THE WEST...
INCREASING THE POSSIBILITY FOR SEVERE THUNDERSTORMS IN THE MID
STATE.

RIGHT NOW...T LOOKS LIKE WESTERN AND SOUTHERN PARTS OF MIDDLE
TENNESSEE WILL LIKELY SEE ISOLATED SEVERE THUNDERSTORMS DEVELOP BY
MIDNIGHT...WITH SEVERE THUNDERSTORMS MOST LIKELY OVER EASTERN AREAS
AFTER MIDNIGHT.

THE SEVERE THUNDERSTORMS WILL PRODUCE LARGE HAIL...DAMAGING
WINDS...AND PROBABLY ISOLATED TORNADOES AS WELL.

AGAIN...YOU ARE ADVISED TO REMAIN ALERT TO THIS CHANGING WEATHER
SITUATION LATE TODAY AND TONIGHT...AND BE PREPARED TO ACT QUICKLY
IF SEVERE WEATHER DEVELOPS IN YOUR AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE STORMS MAY LINGER EARLY SUNDAY OVER EASTERN PARTS OF MIDDLE
TENNESSEE...BUT SHOULD END BY MID MORNING.

ANOTHER COLD FRONT WILL PUSH INTO THE AREA BY LATE WEEK...AND
COULD PRODUCE YET ANOTHER ROUND OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED
TONIGHT...AND MAY BE REQUIRED LATER IN THE WEEK AS WELL.

19

In the hours before

Special weather statement, May 10, 6:10 PM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
610 PM CDT SAT MAY 10 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-110115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
610 PM CDT SAT MAY 10 2008

...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY TONIGHT ACROSS
ALL OF MIDDLE TENNESSEE...

AT EARLY EVENING...A WARM FRONT EXTENDS FROM NORTHEASTERN
ARKANSAS ACROSS WESTERN TENNESSEE INTO NORTHWEST ALABAMA. SHOWERS
HAVE DEVELOPED ALONG AND NORTH OF THE WARM FRONT ACROSS WESTERN
TENNESSEE. AS THE WARM FRONT LIFTS SLOWLY NORTHWARD DURING THE
EVENING...THE AIR MASS SOUTH OF THE WARM FRONT WILL BECOME
INCREASINGLY UNSTABLE. BY MID EVENING THE WARM FRONT WILL HAVE
LIFTED FURTHER NORTHWARD INTO MIDDLE TENNESSEE. STORMS THAT
DEVELOP SOUTH OF THE WARM FRONT WILL BE IN AN ENVIRONMENT THAT
WILL BE CONDUCIVE FOR RAPID DEVELOPMENT... WITH SOME STORMS
BECOMING SUPER CELLULAR...WITH LARGE HAIL AND DAMAGING
WINDS...ALONG WITH ISOLATED TORNADOES.

AS THE COLD FRONT AND A DEEPENING UPPER TROUGH APPROACHES FROM THE
WEST DURING THE LATE EVENING...LOOK FOR ONGOING SEVERE STORMS...TO
MOVE INTO WESTERN MIDDLE TENNESSEE ALONG THE TENNESSEE RIVER BETWEEN
11 PM CDT AND MIDNIGHT...AND THEN MOVE TO ALONG INTERSTATE 65 BETWEEN
1 AND 2 AM CDT...AND THEN MOVE ONTO THE CUMBERLAND PLATEAU BETWEEN
3 AND 4 AM CDT. THESE STORMS WILL BE MORE WIDESPREAD WITH DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES.

MIDDLE TENNESSEANS SHOULD PAY CLOSE ATTENTION TO THE LATEST WEATHER
INFORMATION CONCERNING THIS DEVELOPING SEVERE WEATHER EVENT.

YOU SHOULD KNOW WHERE TO GO SHOULD A TORNADO WARNING BE ISSUED FOR
YOUR AREA. PLAN AHEAD AND KEEP A BATTERY POWERED FLASHLIGHT HANDY...
JUST IN CASE THE POWER GOES OUT. AVOID BEING CAUGHT OUTSIDE DURING
SEVERE WEATHER...AND...REMEMBER...NEVER TRY AND OUT RUN A TORNADO
IN YOUR CAR. ONE OF THE SAFEST PLACES TO BE DURING A TORNADO IS
ON THE LOWEST FLOOR OF A SUBSTANTIAL STRUCTURE...PREFERABLY UNDER
GROUND.

BE SURE TO HAVE A NOAA WEATHER RADIO WITH AN ALARM WHILE YOU SLEEP
TONIGHT. IT COULD SAVE YOUR LIFE.

BOYD
Special weather statement, May 10, 7:41 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
741 PM CDT SAT MAY 10 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-110145-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
741 PM CDT SAT MAY 10 2008

...TORNADO WATCH FOR SOUTHERN MIDDLE TENNESSEE UNTIL 2 AM CDT...

THUNDERSTORMS ARE BEGINNING TO FORM IN THE VICINITY OF A WARM
FRONT DRAPED ACROSS NORTHWEST ALABAMA. THE WARM FRONT WILL
BEGIN LIFTING NORTHWARD INTO SOUTHERN MIDDLE TENNESSSEE DURING
THE EARLY EVENING. AT THE SAME TIME...SUPERCELL THUNDERSTORMS
ARE UPSTREAM...NOW CROSSING THE MISSISSIPPI RIVER INTO WESTERN
TENNESSEE. THESE STORMS WILL MOVE EAST SOUTHEAST...AND INTO
WESTERN AREAS OF MIDDLE TENNESSEE LATER THIS EVENING.

THE ATMOSPHERE ACROSS MIDDLE TENNESSEE WILL DESTABILIZE THROUGH
THE EVENING...AND WITH THE APPROACHING UPPER LEVEL TROUGH...ALONG
WITH AN INTENSIFYING LOW LEVEL JET...SEVERE THUNDERSTORMS WITH
DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE EXPECTED
IN MIDDLE TENNESSEE TONIGHT.

MIDDLE TENNESSEANS SHOULD PAY CLOSE ATTENTION TO THE LATEST WEATHER
INFORMATION CONCERNING THIS DEVELOPING SEVERE WEATHER EVENT.

YOU SHOULD KNOW WHERE TO GO SHOULD A TORNADO WARNING BE ISSUED FOR
YOUR AREA. PLAN AHEAD AND KEEP A BATTERY POWERED FLASHLIGHT HANDY...
JUST IN CASE THE POWER GOES OUT. AVOID BEING CAUGHT OUTSIDE DURING
SEVERE WEATHER...AND...REMEMBER...NEVER TRY AND OUT RUN A TORNADO
IN YOUR CAR. ONE OF THE SAFEST PLACES TO BE DURING A TORNADO IS
ON THE LOWEST FLOOR OF A SUBSTANTIAL STRUCTURE...PREFERABLY UNDER
GROUND.

BE SURE TO HAVE A NOAA WEATHER RADIO WITH THE ALARM FEATURE ON WHILE
YOU SLEEP TONIGHT. IT COULD SAVE YOUR LIFE.

BOYD
Special weather statement, May 10, 8:57 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
857 PM CDT SAT MAY 10 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-110300-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
857 PM CDT SAT MAY 10 2008

...TORNADO WATCH FOR SOUTHERN MIDDLE TENNESSEE UNTIL 2 AM CDT...

THE WARM FRONT THAT HAS BEEN DRAPED ACROSS SOUTHWEST TENNESSEE
AND NORTHERN MISSISSIPPI FOR THE LAST SEVERAL HOURS HAS STARTED
TO LIFT NORTHEAST...AND AT 845 PM CDT...WAS LOCATED FROM ABOUT
JACKSON TENNESSEE TO HUNTSVILLE ALABAMA. A NOTED INCREASE IN THE
SHOWERS AND THUNDERSTORMS HAS OCCURRED DURING THE LAST HOUR ALONG
THE FRONT. ITS DIFFICULT TO SAY AT THIS TIME...HOW FAR NORTH THE
FRONT WILL COME MIDDLE TENNESSEE...BUT THUNDERSTORMS ARE EXPECTED TO
FIRE ALONG THE FRONT DURING THE NEXT HOUR...AND INTENSIFY...POSSIBLY
BECOMING SEVERE AS THEY MOVE NORTHEAST AT 25 MPH.

A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR COUNTIES IN WEST TENNESSEE
JUST TO THE WEST OF PERRY COUNTY. IF YOU LIVE IN PERRY COUNTY IN
MIDDLE TENNESSEE...STAY TUNED TO NOAA WEATHER RADIO FOR A POSSIBLE WARNING
DURING THE NEXT HALF HOUR.

BOYD
Local storm report, May 10, 9:50 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
950 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             COLLINWOOD              35.18N 87.74W
05/10/2008  M1.00 INCH       WAYNE              TN   EMERGENCY MNGR

&&

MGIRODO
Local storm report, May 10, 9:53 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
953 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             2 W LAWRENCEBURG        35.25N 87.37W
05/10/2008  E1.00 INCH       LAWRENCE           TN   EMERGENCY MNGR

&&

MGIRODO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:01 PM CDTSevere Thunderstorm WarningOHXPerry, Wayne44 min
May 10, 9:22 PM CDTSevere Thunderstorm WarningOHXWayne23 min
May 10, 9:28 PM CDTSevere Thunderstorm WarningOHXLawrence32 min
May 10, 9:41 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne34 min
May 10, 9:56 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence34 min
May 10, 10:13 PM CDTSevere Thunderstorm WarningOHXGiles32 min
May 10, 10:51 PM CDTSevere Thunderstorm WarningOHXWayne39 min
May 10, 11:02 PM CDTTornado WarningOHXWayne43 min
May 10, 11:08 PM CDTSevere Thunderstorm WarningOHXMarshall19 min
May 10, 11:25 PM CDTSevere Thunderstorm WarningOHXLawrence35 min
May 10, 11:57 PM CDTTornado WarningOHXGiles37 min
May 11, 12:15 AM CDTSevere Thunderstorm WarningOHXCoffee15 min
May 11, 3:52 AM CDTWind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more18 hr
May 11, 7:20 AM CDTSevere Thunderstorm WarningOHXFentress, Overton, Pickett25 min

Nearby

Tornado Warnings in Tennessee, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.